MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 48/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 48/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74122156
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 04/17/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of the right hip was performed due to the presence of a pseudotumor.
 
Additional Manufacturer Narrative
It was reported that right hip revision surgery was performed due to the presence of a pseudotumor.During the revision, the bhr cup, bhr modular head and modular sleeve were removed.The anthology stem remained implanted.As of today, device return and additional information has been requested for this complaint but has not become available.In the absence of the actual devices, the production records were reviewed for the known devices reportedly involved in this incident.Review of manufacturing records did not reveal any waivers, concessions, manufacturing or material abnormalities that could have contributed to this issue.The available medical documents were reviewed.This patient underwent a right bhr revision approximately 8 years, 1 month post implantation due to the reported presence of a pseudotumor.Operative reports were provided and translated from french.The revision op report indicates there was a large granuloma, which was removed and revealed corrosion at the head-neck junction.There was also a large medial lesion with significant bone loss at the acetabulum.After extensive debridement, the acetabulum was grafted and the cup was impacted.Cultures were sent to pathology.Stability was tested and was excellent with 50° of internal rotation, at 90° of flexion.Cultures were sent to pathology, however the results were not provided.Without the supporting lab/pathology results, imaging, and/or the analysis of the explanted components, the source of the reported pseudotumor cannot be confirmed, and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
ACETABULAR CUP HAP SIZE 48/56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key8283377
Report Number3005975929-2019-00033
Device Sequence Number1685958
Product Code NXT
UDI-Device Identifier03596010552303
UDI-Public03596010552303
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2011
Device Catalogue Number74122156
Device Lot Number8728
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTHOLOGY STEM 71356104 LOT 05JM03945; MODULAR HEAD 74222148 LOT 10122; MODULAR SLEEVE 74222200 LOT 9766
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;